Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 69, NWS Springfield, MO

June 10, 2005Benton County, Hickory County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 2005, 1:11 PM CDT for Benton County, Hickory County, Missouri. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2005, 1:11 PM CDT (18:11 UTC)
Expired
Jun 10, 2005, 2:18 PM CDT
In force
67 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Benton County, MO, Hickory County, MO

The radar

The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 1:44 PM CDTTSTM WND DMGWeaubleau, MOTREE BLOWN DOWN INTO A POWER POLE. NO ELECTRICAL POWER IN WEAUBLEAU.
Jun 10, 1:44 PM CDTTSTM WND DMGWeaubleau, MOTREE BLOWN DOWN INTO A POWER POLE. NO ELECTRICAL POWER IN WEAUBLEAU.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1718 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 101811
SVRSGF
MOC015-085-101915-
/O.NEW.KSGF.SV.W.0069.050610T1811Z-050610T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HICKORY COUNTY IN MISSOURI.
  BENTON COUNTY IN MISSOURI.

* UNTIL 215 PM CDT.

* AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WEAUBLEAU...OR 17 MILES NORTHEAST OF STOCKTON...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTHWEST OF WHEATLAND BY 130 PM CDT.

THE TOWNS OF QUINCY AND FRISTOE ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3790 9365 3782 9357 3810 9314 3825 9332

$$

GAEDE
4 follow-up statements
000 
WWUS53 KSGF 101823
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
123 PM CDT FRI JUN 10 2005

MOC015-085-101915-
/O.CON.KSGF.SV.W.0069.000000T0000Z-050610T1915Z/
BENTON MO-HICKORY MO-
123 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HICKORY AND BENTON
COUNTIES UNTIL 215 PM CDT...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  IN 
ADDITION...ANOTHER STRONG TO SEVERE THUNDERSTORM WAS MOVING INTO 
NORTHWEST BENTON COUNTY. BOTH OF THESE STORMS WERE LOCATED NEAR 
WEAUBLEAU...OR 20 MILES NORTHEAST OF STOCKTON...AND MOVING NORTHEAST 
AT 10 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN HICKORY AND SOUTHWESTERN BENTON COUNTIES...INCLUDING THE
TOWNS OF WEAUBLEAU AND QUINCY.

LAT...LON 3790 9365 3785 9352 3813 9320 3817 9346

$$

IZZI
000 
WUUS53 KSGF 101848 RRA
SVRSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CDT FRI JUN 10 2005

MOC015-085-101915-
/O.CON.KSGF.SV.W.0069.000000T0000Z-050610T1915Z/
BENTON MO-HICKORY MO-
148 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HICKORY AND BENTON
COUNTIES UNTIL 215 PM CDT...

AT 141 PM CDT...DOPPLER RADAR INDICATED SCATTERED STRONG TO SEVERE 
THUNDERSTORMS WITH QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS 
OF 60 MPH.

AT 144 PM...LAW ENFORCEMENT REPORTED A TREE DOWN INTO A POWER POLE 
IN WEAUMBLEAU.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF HICKORY 
AND BENTON COUNTIES...INCLUDING THE TOWNS OF QUINCY AND FRISTOE.

LAT...LON 3790 9365 3785 9352 3813 9320 3817 9346

$$

IZZI
000 
WWUS53 KSGF 101904
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
204 PM CDT FRI JUN 10 2005

MOC015-085-101915-
/O.CON.KSGF.SV.W.0069.000000T0000Z-050610T1915Z/
BENTON MO-HICKORY MO-
204 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HICKORY AND BENTON
COUNTIES UNTIL 215 PM CDT...

AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THESE STORMS WERE ACROSS WESTERN HICKORY AND MUCH OF BENTON 
COUNTIES...AND MOVING NORTHEAST AT 10 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF BENTON AND
WESTERN HICKORY COUNTIES...INCLUDING THE TOWN OF QUINCY.

LAT...LON 3783 9366 3782 9343 3822 9306 3853 9308
      3849 9351 3817 9346

$$

IZZI
000 
WWUS53 KSGF 101918
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 PM CDT FRI JUN 10 2005

MOC015-085-101928-
/O.EXP.KSGF.SV.W.0069.000000T0000Z-050610T1915Z/
BENTON MO-HICKORY MO-
218 PM CDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNINGS FOR HICKORY AND BENTON COUNTIES
HAS BEEN ALLOWED TO EXPIRE...

AT 216 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3783 9366 3782 9343 3822 9306 3853 9308
      3849 9351 3817 9346

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:47 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 10, 11:47 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED SHORT TERM/AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 AM CDT FRI JUN 10 2005

.DISCUSSION...
MCV FROM LAST NIGHTS THUNDERSTORM COMPLEX PUSHING INTO WESTERN
PORTIONS OF THE CWA AND STARTING TO INITIATE SOME CONVECTION ACROSS
SOUTHEAST KANSAS.  WOULD EXPECT THIS ACTIVITY TO INCREASE IN NATURE
AS THE AFTERNOON WEARS ON AND INSTABILITY INCREASES.  INSTABILITY
AND REMNANT OUTFLOW BOUNDARIES ARE EXPECTED TO DEVELOP THUNDERSTORM
ACTIVITY FURTHER EAST LATER THIS AFTERNOON.

&&

.AVIATION...
FOR THE 18Z TAFS...WILL LIKELY SEE BROKEN MID LEVEL CEILINGS WITH
CUMULUS FIELD EXPANDING DURING THE AFTERNOON.  THUNDERSTORM
DEVELOPMENT EXPECTED FROM 19Z THROUGH 00Z AT THE JLN/SGF FORECAST
POINTS AND WILL LIKELY SEE CEILINGS OF 3000 TO 4000 FEET.
VISIBILITIES IN THE THUNDERSTORMS SHOULD RANGE FROM 3 TO 5 MILES.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

LINDENBERG
Hazardous weather outlook, Jun 10, 1:00 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI JUN 10 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS. SOME STORMS CAPABLE OF PRODUCING:
    FREQUENT CLOUD TO GROUND LIGHTNING.
    HAIL UP TO THE SIZE OF QUARTERS.
    WINDS IN EXCESS OF 60 MPH.
    AND HEAVY RAINFALL WITH LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  THE ENTIRE OUTLOOK AREA BEGINNING THIS AFTERNOON.

  DISCUSSION:

  AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING
  AFTERNOON INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS
  ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS.  SOME
  OF THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS...
  WIND GUSTS UP TO 60 MPH...AND TORRENTIAL RAINFALL WITH
  POSSIBLE LOCALIZED FLOODING.

  STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER TONIGHT AS
  A THUNDERSTORM COMPLEX IN KANSAS TRACKS EASTWARD INTO
  THE AREA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  BROAD SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL
  DISTURBANCES ACROSS THE REGION SATURDAY THROUGH EARLY TUESDAY.
  INCREASING TROPICAL MOISTURE WILL ALLOW FOR STRONG TO SEVERE
  THUNDERSTORM DEVELOPMENT...WITH THE GREATEST THREAT AT THIS TIME
  EXPECTED OVER WESTERN PORTIONS OF THE OUTLOOK AREA SATURDAY
  EVENING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Jun 10, 11:05 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 AM CDT FRI JUN 10 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             DORA                    36.78N 92.23W
06/09/2005  0.75 INCH        OZARK              MO   PUBLIC

GAEDE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:06 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps54 min
Jun 9, 7:12 PM CDTFlash Flood WarningSGFPhelps6 hr
Jun 9, 7:19 PM CDTSevere Thunderstorm WarningSGFCedar44 min
Jun 9, 7:26 PM CDTSevere Thunderstorm WarningSGFPolk36 min
Jun 9, 7:31 PM CDTFlash Flood WarningSGFCedar6 hr
Jun 9, 7:57 PM CDTSevere Thunderstorm WarningSGFHickory40 min
Jun 9, 8:38 PM CDTFlash Flood WarningSGFLaclede6 hr
Jun 10, 1:49 PM CDTSevere Thunderstorm WarningSGFPolk43 min
Jun 10, 1:52 PM CDTSevere Thunderstorm WarningSGFCedar28 min
Jun 10, 1:59 PM CDTSevere Thunderstorm WarningSGFLawrence61 min
Jun 10, 2:10 PM CDTFlash Flood WarningSGFHowell, Oregon, Shannon6 hr
Jun 10, 2:28 PM CDTFlash Flood WarningSGFPolk6 hr
Jun 10, 2:40 PM CDTSevere Thunderstorm WarningSGFDade36 min
Jun 10, 2:45 PM CDTSevere Thunderstorm WarningSGFGreene32 min
Jun 10, 2:49 PM CDTSevere Thunderstorm WarningSGFCedar33 min
Jun 10, 3:14 PM CDTFlash Flood WarningSGFCedar6 hr
Jun 10, 3:35 PM CDTSevere Thunderstorm WarningSGFLawrence25 min
Jun 10, 3:40 PM CDTSevere Thunderstorm WarningSGFDallas42 min
Jun 10, 3:51 PM CDTFlash Flood WarningSGFLawrence5 hr
Jun 10, 5:18 PM CDTFlash Flood WarningSGFPulaski6 hr
Jun 10, 5:37 PM CDTFlash Flood WarningSGFMaries6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.